Alert archive / Wisconsin / Small Craft Advisories in 2021

Small Craft Advisory 100, NWS Green Bay, WI

December 16, 2021

NWS Green Bay, WI issued this small craft advisory at Dec 16, 2021, 7:19 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2021, 7:19 PM CST (01:19 UTC)
Expired
Dec 17, 2021, 3:16 AM CST
In force
8 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

162 
WHUS73 KGRB 170119
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
719 PM CST Thu Dec 16 2021

LMZ521-522-541>543-170400-
/O.CAN.KGRB.GL.W.0015.000000T0000Z-211217T0300Z/
/O.NEW.KGRB.SC.Y.0100.211217T0119Z-211217T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
719 PM CST Thu Dec 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 3
  to 7 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AK
3 follow-up statements
874 
WHUS73 KGRB 170312
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
912 PM CST Thu Dec 16 2021

LMZ521-522-541>543-170600-
/O.CON.KGRB.SC.Y.0100.000000T0000Z-211217T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
912 PM CST Thu Dec 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 3
  to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AK
447 
WHUS73 KGRB 170556
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1156 PM CST Thu Dec 16 2021

LMZ521-522-541>543-171000-
/O.EXT.KGRB.SC.Y.0100.000000T0000Z-211217T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1156 PM CST Thu Dec 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST FRIDAY...

* WHAT...West winds 15 to 25 kts with gusts up to 30 kts and waves
  2 to 4 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 4 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
TSK
756 
WHUS73 KGRB 170916
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
316 AM CST Fri Dec 17 2021

LMZ521-522-541>543-171030-
/O.CAN.KGRB.SC.Y.0100.000000T0000Z-211217T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
316 AM CST Fri Dec 17 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have subsided, so the Small Craft Advisory has
been cancelled.

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 5:34 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 16, 5:34 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
534 PM CST Thu Dec 16 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 306 PM CST Thu Dec 16 2021

Light snow showers and freezing drizzle will end in
Northcentral Wisconsin by around sunset as an upper trough exits
the region.

Skies should clear over all but the far north tonight as a surface
high pressure system moves in from Central Canada. Lows tonight
will range from the single numbers in the Northwoods where snow is
on the ground and winds will become lightest, to near 20 by Lake
Michigan where the snow is gone and winds will be last to diminish.

Friday should start out sunny but middle clouds will increase as
an upper trough approaches. Highs will be close to normal for this
time of year.

.LONG TERM...Friday Night Through Thursday
Issued at 306 PM CST Thu Dec 16 2021

Overall, fairly low-impact weather in the long term forecast.
Slippery road conditions could develop Friday night and Saturday
due to light snowfall. Otherwise, temperatures will bounce between
just above and just below normal.

Friday night into Saturday...A low pressure is progged to pass
well southeast of WI but the far northern edge of the precip could
brush the southern counties in the GRB forecast area.
Additionally, a shortwave passing across northern WI could lead to
the development of snow for the northern forecast area. This has
led to chance/slight chance PoPs for most locations during this
time. Expect precip to be light with minor accumulations,
possibly up to an inch across the far north near the U.P. border.
Some freezing rain or drizzle may also occur across far east-
central WI due to a loss of ice crystals.

After Saturday...Pretty uneventful weather across northeast WI. A
small clipper passes to the north on Monday and brings a cold
front across the state, but moisture looks minimal with the front
coming through dry. A weak shortwave could also bring light snow
to the area Tuesday night or Wednesday, but at the moment this
also looks low impact.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 534 PM CST Thu Dec 16 2021

Snow showers and MVFR conditions will continue across the far
north as skies clear from south to north during the evening hours.
West winds will gust to 20 to 30 knots through early evening
before dissipating to around 20 knots tonight then becoming light
on Friday. VFR conditions are expected on Friday as an upper level
disturbance brings the chance for light snow and MVFR conditions
late Friday night and early Saturday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......KLJ
AVIATION.......Kurimski
Hazardous weather outlook, Dec 16, 2:29 PM CST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
229 PM CST Thu Dec 16 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
229 PM CST Thu Dec 16 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

West winds will gust to 40 mph until just after sunset, then diminish
overnight to 10 mph by daybreak.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Light snow could create hazardous traveling conditions late Friday
night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to relay peak wind gusts and any reports of
wind damage to the National Weather Service in Green Bay.

LMZ521-522-541>543-172030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
229 PM CST Thu Dec 16 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gale force wind gusts to 40 knots are possible through mid evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

RDM/KLJ

In the hours before

Local storm report, Dec 16, 2:49 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CST THU DEC 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     NON-TSTM WND GST WASHINGTON ISLAND       45.38N 86.90W
12/16/2021  M66 MPH          DOOR               WI   CO-OP OBSERVER

0529 AM     NON-TSTM WND DMG PHELPS                  46.06N 89.08W
12/16/2021                   VILAS              WI   PUBLIC

            THREE 80 FT OR MORE TALL PINE TREES ON CAR AND GARAGE.
            REPORT VIA SOCIAL MEDIA.

0658 AM     NON-TSTM WND DMG 1 N APPLETON            44.27N 88.40W
12/16/2021                   OUTAGAMIE          WI   PUBLIC

            CEMENTED BASKETBALL HOOP POLE SNAPPED FALLING ON 2 CARS.
            REPORT VIA SOCIAL MEDIA.

0130 AM     NON-TSTM WND GST OSHKOSH                 44.01N 88.55W
12/16/2021  E61 MPH          WINNEBAGO          WI   PUBLIC

            HIGHEST WIND GUST BETWEEN 1 AND 2 AM. REPORT VIA SOCIAL
            MEDIA.

0444 AM     NON-TSTM WND DMG 2 ENE RED BANKS         44.62N 87.83W
12/16/2021                   BROWN              WI   PUBLIC

            TREE DOWN ON A HOUSE, NO INJURIES. REPORT VIA SOCIAL
            MEDIA.

0400 AM     NON-TSTM WND DMG 3 WNW GREEN BAY         44.53N 88.06W
12/16/2021                   BROWN              WI   PUBLIC

            TREE DOWN ON AND IN HOUSE, NO INJURIES. REPORTED VIA
            SOCIAL MEDIA.

0534 AM     NON-TSTM WND DMG 1 WNW GREEN BAY         44.52N 88.02W
12/16/2021                   BROWN              WI   PUBLIC

            TREE FELL DOWN ONTO MULTIPLE PARKED VEHICLES. REPORT VIA
            SOCIAL MEDIA.

1025 PM     TSTM WND DMG     6 NNW WAUSAU            45.04N 89.68W
12/15/2021                   MARATHON           WI   PUBLIC

            SHINGLE AND SIDING DAMAGE TO HOME. TIME ESTIMATED BY
            RADAR.

&&

HYKIN
Local storm report, Dec 16, 5:19 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
519 PM CST THU DEC 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     STEVENS POINT           44.51N 89.56W
12/15/2021                   PORTAGE            WI   PUBLIC

            EXTENSIVE DAMAGE TO HOUSE. MANY LARGE BRANCHES AND TREES
            DOWN. POWER POLE SNAPPED.

&&

AK

Nearby

Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.